Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 82, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jul 5, 2007, 1:37 PM EDT for Defiance County, Henry County, Putnam County, Ohio. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2007, 1:37 PM EDT (17:37 UTC)
- Expired
- Jul 5, 2007, 2:30 PM EDT
- In force
- 53 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
Counties Defiance County, OH, Henry County, OH, Putnam County, OH
The radar
The Northern Indiana radar (KIWX), 119 km from the middle of the area, began a volume at 17:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 5.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 118 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1149 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 051737 SVRIWX OHC039-069-137-051830- /O.NEW.KIWX.SV.W.0082.070705T1737Z-070705T1830Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 137 PM EDT THU JUL 5 2007 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN DEFIANCE COUNTY IN NORTHWEST OHIO SOUTH CENTRAL HENRY COUNTY IN NORTHWEST OHIO NORTHWESTERN PUTNAM COUNTY IN WEST CENTRAL OHIO * UNTIL 230 PM EDT * AT 136 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED NEAR AYERSVILLE...OR ABOUT 6 MILES SOUTHEAST OF DEFIANCE...AND MOVING SOUTHEAST AT 20 MPH. * LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... HOLGATE... PLEASANT BEND AND NEW BAVARIA... NORTH CREEK...WISTERMAN AND CONTINENTAL... KIEFERVILLE AND DUPONT... MILLER CITY...CLOVERDALE AND GALLUP... PRENTISS... IN ADDITION TO PENNY SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH....CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE THUNDERSTORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4138 8434 4127 8450 4097 8433 4116 8393 $$ JC
2 follow-up statements
000 WWUS53 KIWX 051808 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 207 PM EDT THU JUL 5 2007 OHC039-051817- /O.CAN.KIWX.SV.W.0082.000000T0000Z-070705T1830Z/ DEFIANCE OH- 207 PM EDT THU JUL 5 2007 ...THE SEVERE THUNDERSTORM WARNING FOR DEFIANCE COUNTY IS CANCELLED... AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF THE AREA AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4128 8421 4115 8442 4097 8433 4116 8393 $$ OHC069-137-051830- /O.CON.KIWX.SV.W.0082.000000T0000Z-070705T1830Z/ PUTNAM OH-HENRY OH- 207 PM EDT THU JUL 5 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT FOR SOUTH CENTRAL HENRY AND NORTHWESTERN PUTNAM COUNTIES... AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED 3 MILES NORTHEAST OF MILLER CITY...OR ABOUT 8 MILES NORTH OF OTTAWA...AND MOVING SOUTHEAST AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PRENTISS. IN ADDITION TO PENNY SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH....CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4128 8421 4115 8442 4097 8433 4116 8393 $$ JC
000 WWUS53 KIWX 051824 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 224 PM EDT THU JUL 5 2007 OHC069-137-051834- /O.EXP.KIWX.SV.W.0082.000000T0000Z-070705T1830Z/ PUTNAM OH-HENRY OH- 224 PM EDT THU JUL 5 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL HENRY AND NORTHWESTERN PUTNAM COUNTIES EXPIRES AT 230 PM EDT... AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED OR MOVED OUT. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4128 8421 4115 8442 4097 8433 4116 8393 $$ JC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 10:39 AM EDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jul 5, 10:39 AM EDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 1039 AM EDT THU JUL 5 2007 .UPDATE... CURRENT WATER VAPOR IMAGERY/VWP/VAD PROFILERS INDICATE SEVERAL EMBEDDED SPEED MAXES IN THE MID LEVEL FLOW. THREE PRONOUNCED CONVERGENT AREAS ASSOCIATED WITH THE STRONGEST OF THESE IMPULSES WERE IN PLACE ACROSS SOUTHERN MI/CENTRAL MI/ AND NORTHERN WI. THE STRONGEST OF THESE WAS THE NORTHERN WI IMPULSE...WHICH DEMONSTRATES PRONOUNCED SUBSIDENCE IN THE LEE OF THE WAVE COUPLED WITH 65 KNOTS OF FLOW AT 400 MB. MODELS DO NOT HAVE A GOOD HANDLE ON THE LOCATION/INTENSITY OF THESE IMPULSES...MAKING AFTERNOON FORECAST TRICKY. ONE THING THAT IS AGREE UPON IS THE ADVECTION OF THESE FEATURES OVER THE FA AREA THIS AFTERNOON WITH PROGGED HEIGHT FALLS ALOFT. GIVEN UPSTREAM SOUNDING ANALYSIS...EXPECTING MODERATE MID LEVEL COOLING TO ENSUE OVER THE FA...ESPECIALLY THE NORTHEASTERN THIRD OF THE CWA...HELPING TO PRODUCE MID LEVEL LAPSE RATES OF 6-7 C/KM. 50-60 KNOT MID LEVEL FLOW WITH UNIDIRECTIONAL WIND PROFILE WILL ALLOW FOR 35 TO 45 KNOTS OF 0-6 KM BULK SHEAR. CONVECTIVE COVERAGE WILL BE HIGHLY CONDITIONAL ON THE AMOUNT OF LL MOISTURE. UPSTREAM SOUNDINGS INDICATE THAT LL MOISTURE IS FAIRLY SHALLOW. WITH HIGHS IN THE MID 80S...MIX OUT OF LL MOISTURE WILL BE WIDESPREAD. HOWEVER..SLIGHTLY DEEPER MOISTURE DOES EXIST IN EASTERN ZONES THUS HAVE ALLOWED 50 POPS TO RIDE IN THE NORTHEAST WHERE BEST UPPER LEVEL LIFT WILL OCCUR. GIVEN NEAR ADIABATIC LL LAPS RATES/MODERATE DEEP SHEAR/POSSIBILITY OF SFC CAPES APPROACHING 2000 J/KG/AND STEEPENING MID LEVEL LAPSE RATES...HAVE WORDED POSSIBLY SEVERE IN NORTHEASTERN ZONES. THINKING THUNDERSTORM CHANCES WILL DIMINISH TOWARD THE SOUTHWEST WHERE LESS DYNAMICS WILL RESIDE. HENCE...ISOLATED WORDING. OTHERWISE...REST OF FORECAST LOOKS ON TRACK. && .PREV DISCUSSION... /ISSUED 800 AM EDT THU JUL 5 2007/ AVIATION... WIDESPREAD LIFR/IFR CONDITIONS TO SLOWLY LIFT NEXT FEW HOURS. SHARP SFC BASED INVERSION PER LAPS SOUNDINGS AS WELL AS LIGHT DRIZZLE REINFORCING FOG CURRENTLY AND WITH ONLY WEAK LOW LEVEL FLOW HAVE HELD CONDITIONS DOWN UNTIL 15 UTC CHANGE AT BOTH KFWA/KSBN TO VFR...WHICH COULD BE OPTIMISTIC. OTHERWISE DIURNAL CU WITH BEST CHC FOR CB AND ISOLD TSRA INVOF KFWA WITH POTENT SHORTWAVE DIVING SE INTO SRN GRTLKS...AND FOR NOW COVER WITH AFTN CB MENTION. BR POTENTIAL AGAIN FRIDAY AM IS FINAL CONCERN THAT WILL BE LOOKED INTO GREATER DETAIL PENDING 12 UTC MODEL OUTPUT. SHORT TERM... TODAY AND TONIGHT...A WEAK UPPER LEVEL SYSTEM WILL MOVE SOUTH INTO THE AREA TODAY. CONVECTION FROM THIS PAST NIGHT HAS HELPED STABILIZE THE ATMOSPHERE...ESPECIALLY OVER SW AREAS...SW OF A LINE FROM SBN TO FWA. EXPECT BEST CHANCE FOR STORMS NORTHEAST OF THIS LINE INCLUDING FAR SW LOWER MI...NW OH...AND NE INDIANA. AFTERNOON CAPE VALUES SHOULD TOP 1000 J/KG PER BUFKIT SOUNDING DATA. WILL NOT MENTION SEVERE AT THIS POINT AS BEST LOW LEVEL MOISTURE AND INSTABILITY WILL REMAIN TO THE SOUTH AND SOUTHWEST OF THE AREA. ACTIVITY SHOULD END QUICKLY BY LATE AFTERNOON/EARLY EVENING AS UPPER LEVEL SYSTEM MOVES SOUTH OF THE AREA. LONG TERM... FEW RECOMMENDED CHGS THIS PD AS MODEL UNCERTAINTY REMAINS HIGH ESP W/RIDGE/TROUGH COUPLET ACRS NOAM AND UNCERTAIN UPSTREAM EVOLUTION OF MID LVL TROUGH OVR THE GULF OF AK AND SUBSEQUENT DOWNSTREAM DEGREE OF RIDGE/TROUGH AMPLIFICATION THAT ENSUES. BEST RECOURSE AT THIS POINT TO TO KEEP W/STATUS QUO BEYOND WED W/SHORTER TERM GUIDANCE AT LEAST POINTING TO A FVRBLY TIMED CDFNT OVR THE SRN LAKES WED AFTN. WILL AT THIS POINT UP TO HIGH CHC WED AFTN/EVE IN ANTICIPATION OF A HOPEFULLY ACTIVE COLD FNTL ZONE. OTHERWISE SIGNALS BEYOND THAT REMAIN VRY MIXED W/LTL COMPELLING EVIDENCE PER 12Z GUIDANCE TO HANG ON TO POP MENTION LATE WED NIGHT OR THURSDAY. OTHERWISE IT APPEARS RENEWED WRN RIDGING EARLY ON WILL BREAK DOWN IN FACE OF INCREASING PROGRESSIVE WESTERLY FLW W/TEMPS WARMING INTO THE WEEKEND AND ANOTHER SHOT AT MUCH NEEDED RAINFALL MATERIALIZING EARLY NEXT WEEK. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM/AVIATION...SKIPPER LONG TERM....HOLSTEN UPDATE...JC
Hazardous weather outlook, Jul 5, 10:57 AM EDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 1057 AM EDT THU JUL 5 2007 INZ007-009-MIZ079>081-OHZ001-002-004-005-015-016-061500- STEUBEN-DE KALB-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH- DEFIANCE-HENRY-PAULDING-PUTNAM- INCLUDING THE CITIES OF...ANGOLA...AUBURN...GARRETT...STURGIS... THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...MONTPELIER... WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP... OTTAWA...PANDORA 1057 AM EDT THU JUL 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. A FEW THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WIND AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HOT AND HUMID CONDITIONS WILL DEVELOP ACROSS THE AREA SUNDAY AND MONDAY. DAYTIME HIGH TEMPERATURES IN THE LOW TO MID 90S COMBINED WITH HIGH HUMIDITIES WILL PUSH HEAT INDICES IN THE 95 TO 100 DEGREE RANGE. THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH TUESDAY YET NO SEVERE WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX INZ003>006-008-012>018-020-022>027-032>034-MIZ077-078-OHZ024-025- 061500- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-NOBLE-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-CASS MI- VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...KENDALLVILLE... LIGONIER...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH... BREMEN...ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY... SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON...LOGANSPORT... PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND... NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC... CASSOPOLIS...VAN WERT...DELPHOS...LIMA 1057 AM EDT THU JUL 5 2007 /957 AM CDT THU JUL 5 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA... NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT MAINLY ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...ESPECIALLY EAST OF A SOUTH BEND TO FORT WAYNE LINE. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. HOWEVER...ISOLATED STRONG WIND GUSTS AND SMALL HAIL ARE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HOT AND HUMID CONDITIONS WILL DEVELOP ACROSS THE AREA SUNDAY AND MONDAY. DAYTIME HIGH TEMPERATURES IN THE LOW TO MID 90S COMBINED WITH HIGH HUMIDITIES WILL PUSH HEAT INDICES IN THE 95 TO 100 DEGREE RANGE. THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH TUESDAY YET NO SEVERE WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX LMZ043-046-061-061500- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 1057 AM EDT THU JUL 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT MAINLY ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. HOWEVER...ISOLATED STRONG WIND GUSTS AND SMALL HAIL ARE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH TUESDAY YET NO SEVERE WEATHER IS ANTICIPATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP JC
In the hours before
Special weather statement, Jul 5, 11:58 AM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1158 AM EDT THU JUL 5 2007 OHZ001-002-004-005-051630- DEFIANCE-FULTON-HENRY-WILLIAMS- 1158 AM EDT THU JUL 5 2007 ...SPECIAL WEATHER STATEMENT... AT 1158 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF DELTA TO 8 MILES SOUTHWEST OF STRYKER...MOVING SOUTHEAST AT 30 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. LOCATIONS IN THE PATH INCLUDE...DELTA...SWANTON...BRAILEY... BRUNERSBURG AND DEFIANCE. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. JC
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.